Alert archive / North Dakota / Frost Advisories in 2011

Frost Advisory 5, NWS Bismarck, ND

May 25, 201115 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at May 25, 2011, 3:35 PM CDT for 15 counties in North Dakota. It took effect at May 26, 2011, 3:00 AM CDT. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
May 25, 2011, 3:35 PM CDT (20:35 UTC)
In effect from
May 26, 2011, 3:00 AM CDT
Expired
May 26, 2011, 4:02 AM CDT
In force
62 min
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WWUS73 KBIS 252035
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
335 PM CDT WED MAY 25 2011

...A FROST ADVISORY IS IN EFFECT FOR MOST OF CENTRAL NORTH DAKOTA
LATE TONIGHT AND EARLY THURSDAY MORNING...

.CLEAR SKIES...LIGHT WINDS...AND COLD DRY AIR FROM CANADA WILL
COMBINE TO DROP TEMPERATURES INTO THE MID TO UPPER 30S LATE
TONIGHT AND THURSDAY MORNING. AREAS OF FROST CAN BE EXPECTED.
PLANTS WHICH COULD BE DAMAGED OR KILLED BY FROST SHOULD BE
PROTECTED.

NDZ002>005-010>013-019>023-025-034>037-260445-
/O.NEW.KBIS.FR.Y.0005.110526T0800Z-110526T1300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN
335 PM CDT WED MAY 25 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. 

* TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S AFTER MIDNIGHT. 

* AREAS OF FROST COULD DAMAGE OR KILL SENSITIVE PLANTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
878 
WWUS73 KBIS 260255
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
955 PM CDT WED MAY 25 2011

...A FROST ADVISORY IS IN EFFECT FOR MOST OF CENTRAL NORTH DAKOTA
LATE TONIGHT AND EARLY THURSDAY MORNING...

.CLEAR SKIES...LIGHT WINDS...AND COLD DRY AIR FROM CANADA WILL
COMBINE TO DROP TEMPERATURES INTO THE MID TO UPPER 30S LATE
TONIGHT AND THURSDAY MORNING. AREAS OF FROST CAN BE EXPECTED.
PLANTS WHICH COULD BE DAMAGED OR KILLED BY FROST SHOULD BE
PROTECTED.

NDZ002>005-010>013-019>023-025-034>037-261100-
/O.CON.KBIS.FR.Y.0005.110526T0800Z-110526T1300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN
955 PM CDT WED MAY 25 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
THURSDAY. 

* TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S AFTER 
  MIDNIGHT.

* AREAS OF FROST COULD DAMAGE OR KILL SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
530 
WWUS73 KBIS 260619
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
119 AM CDT THU MAY 26 2011

...A FROST ADVISORY IS IN EFFECT FOR MOST OF CENTRAL NORTH DAKOTA
LATE TONIGHT AND EARLY THURSDAY MORNING...

.CLEAR SKIES...LIGHT WINDS...AND COLD DRY AIR FROM CANADA WILL
COMBINE TO DROP TEMPERATURES INTO THE MID TO UPPER 30S LATE
TONIGHT AND THURSDAY MORNING. AREAS OF FROST CAN BE EXPECTED.
PLANTS WHICH COULD BE DAMAGED OR KILLED BY FROST SHOULD BE
PROTECTED.

NDZ002>005-010>013-019>023-025-034>037-261300-
/O.CON.KBIS.FR.Y.0005.110526T0800Z-110526T1300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN
119 AM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S AFTER 
  MIDNIGHT. 

* AREAS OF FROST COULD DAMAGE OR KILL SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NH
465 
WWUS73 KBIS 260902
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CDT THU MAY 26 2011

...FROST ADVISORY WILL EXPIRE EARLY...

.SURFACE TEMPERATURES REMAIN NEAR OR OVER 40 DEGREES OVER MOST
LOCATIONS ACROSS WEST AND CENTRAL NORTH DAKOTA. ALTHOUGH SOME
AREAS OVER EASTERN NORTH DAKOTA MAY STILL EXPERIENCE FROST THIS
MORNING...WILL ALLOW THE FROST ADVISORY TO EXPIRE EARLY.

NDZ002>005-010>013-019>023-025-034>037-261015-
/O.CAN.KBIS.FR.Y.0005.000000T0000Z-110526T1300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN
402 AM CDT THU MAY 26 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK WILL ALLOW THE FROST
ADVISORY TO EXPIRE EARLY.


$$

NH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 25, 1:02 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 25, 1:02 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
102 PM CDT WED MAY 25 2011

.UPDATE...NO CHANGES.

&&

.DISCUSSION...THE PREVIOUS FORECAST CONTINUES TO HAVE A GOOD TREND
ON TEMPERATURES AND WILL NOT CHANGE. HIGH PRESSURE CONTINUES TO
MOVE DOWN OVER THE STATE WITH LITTLE OR NO CHANCE OF
PRECIPITATION.

&&

.AVIATION...
HIGH PRESSURE TO THE NORTH WILL KEEP VFR CONDITIONS IN PLACE AT ALL
TERMINALS THROUGHOUT THE TAF PERIOD. GUSTY NORTHEAST WINDS OF 10 TO
25 KNOTS SHOULD CALM AND SHIFT TO THE EAST IN THE LATE EVENING AND
OVERNIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TSW/BPN
Hazardous weather outlook, May 25, 9:56 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
956 AM CDT WED MAY 25 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261500-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
956 AM CDT WED MAY 25 2011 /856 AM MDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WESTERN NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT ACROSS THE COUNTY WARNING AREA.

PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OVERNIGHT LOW TEMPERATURES THURSDAY MORNING WILL GENERALLY BE IN THE LOW
TO MID 30S ACROSS THE EASTERN HALF OF NORTH DAKOTA. THERE IS THE
POSSIBILITY OF A FROST ADVISORY THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHWESTERN NORTH
DAKOTA THURSDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS
ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT AND
FRIDAY...AND AGAIN SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:26 AM CDTRiver Flood WarningBISBowman, Slope27 hr

Nearby

Frost Advisories in North Dakota, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.